Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm getting a moderate bloody nose every single morning when I wash my face and irritate my nose area. I try to be as gentle as I can, but no matter what, I get a nose bleed!

Is this a result of isotretinoin? Or is it the winter? Or both?

I'm so sick of this.

Link to post
Share on other sites

Yes, it is a result of the Accutane. I feel your pain, on my first couple of courses of Accutane I woke up with a bloody nose every now and then.

The best way to fight this is to keep the lining of your nose moisturized. There are nasal spray products available that will help your nostrils lubricated and reduce the chance of getting a nose bleed. You can use these products multiple times a day as you would a facial moisturizer or lip balm.

Try "Rhinaris", I have used it with some success. (http://www.rhinaris.com/eng/intro.php)

Link to post
Share on other sites

yeah i had this problem too. My derm. told me to put vaseline in my nose before going to bed. Sounds gross i know, but just use a Q tip and lightly apply the vaseline in the internal sides of nose, not too deep. it helped me. Also, once you have a nosebleed it can take up to a few weeks for it not to be so sensitive since you already broke the blood vessel. So you could wash your face without putting water up your nose or touching your nose that may help.

Link to post
Share on other sites

nosebleeds all day for me. but i dont have the run out of your nose blood. i just have dried up boogers in my nose, so if i were to pick them or stuff a tissue up my nose and twirl it, it will have blood on it. other havent experienced actual blood runnign otu of my nose. its def the accutane. hang in there. im on month 4. just picked up my last prescription for month 5. i cant wait to be off of it. its hard to be on it and stay active. nose bleeds are nothign compared to the soreness youll encounter if your active. you can still be active just dial the volume down a bit. good luck man!

Link to post
Share on other sites

Hi, ive been using vaseline in my nose to prevent the nosebleeds and it does work. but after telling my friends about it they said it wasn't safe because of the petroleum jelly so i did some research

basically use saline nasal spray or saline gel

edit: oh you can't link

heres the quote

Generally, petroleum jelly is safe to use. Rarely, however, inhaling fat-based substances (lipoids) — such as petroleum jelly or mineral oil — for prolonged periods can cause lung problems.

Typically, petroleum jelly applied to the inside of the nostrils drains down the back of the nose with normal nasal secretions and is swallowed. Rarely, small amounts of the jelly can migrate into the windpipe (trachea) and lungs. Over many months, the jelly can accumulate in the lungs — leading to potentially serious inflammation known as lipoid pneumonia.

In some people, lipoid pneumonia causes no signs or symptoms. In others, lipoid pneumonia may cause cough, chest pain or shortness of breath.

Lipoid pneumonia is often detected on a chest X-ray or computerized tomography (CT) scan. In some cases, the diagnosis is confirmed with a bronchoscopy. During this procedure, a flexible tube is passed into the airway. This allows the doctor to look inside the lungs and take a tissue sample for analysis.

When lipoid pneumonia is caused by petroleum jelly, generally the only treatment is to stop using the petroleum jelly. To relieve nasal dryness without petroleum jelly, use a vaporizer or humidifier in your home or try over-the-counter saline nasal spray. If you must use a lubricant, choose the water-soluble variety. Use it only sparingly, and not within several hours of lying down.

Link to post
Share on other sites
I just started Accutane (Day 4) and I was curious as to when you all started feeling any side effects. I feel like my skin is starting to get dry, same with my eyes. Is this normal for Day 4? When did the side effect start for you?

Yes, if you're taking a reasonable-sized dose (~40mg+/day) you will likely feel the first side effects in under a week.

Full side effects (bloody noses, joint pain, etc), if they're going to occur, could take up to a few months to set in.

Link to post
Share on other sites
I'm getting a moderate bloody nose every single morning when I wash my face and irritate my nose area. I try to be as gentle as I can, but no matter what, I get a nose bleed!

Is this a result of isotretinoin? Or is it the winter? Or both?

I'm so sick of this.

if you follow this guy's diary, I think he had nose bleeds in week 2 or 3. it's part of the accutane process. He's clear now nd even did a video3-6 months after accutane

http://uk.youtube.com/watch?v=MBRpSKyZg0M&...feature=related

Link to post
Share on other sites

Hey guys,

New here, decided to Google up why i am getting nosebleeds (i had a feeling it was the accutane). I just wanted to assure myself and offer up another piece of data for those thinking of going on the drug. I have only been on it for about 2 weeks, but its already working, my persistent acne has decreased by ~80% and i'm really excited (i'm 21 and have tried over 20 over the counter creams, 6 perscription topicals, and 3 oral (didn't do anything)). I have some side effects already, including:

Dry skin, especially on my face (i guess that's the point of the drug though)

Quite chapped lips

Itchiness all over my body (especially when i go to sleep) (i take 1-2 benedryl (sp?) to combat that, be careful it will make you more tired.

Tiredness -- not sure if this is because i am at an Ivyleague school, playing football, and getting maybe 5-6 hours of sleep or due to Accutane (not a good indicator for me obviously)

Joint pain (MINOR!) not bad at all, might also be from lifting and conditioning for sport.

That's really about it, no mood swings.

But this is just the first two weeks so, overall i would already support the use of it. Hopefully nothing else goes really wrong.

Good luck, and thanks for the info on the nose bleeds, now i know its relatively normal, and i'm not dying, lol.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×